MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400168
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Codes Incontinence (1928); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, used first date of the aware month.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter removed due to fluid loss from a cuff defect.A new artificial urinary sphincter consisting of a cuff, pump, and balloon was implanted.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes based on analysis results, the cause that contributed to the reported mechanical issue and fluid leak damage would affect the functionality of the device and would therefore be the most probable cause for the reported urinary incontinence issues.Device history record review (dhr): the device history record review (dhr) confirmed the device met all manufacturing specifications, a risk review confirmed that the event is accounted for in the risk documentation.Label review: there is no objective evidence that the user did not properly handle or use the device according to the ifu, ams 800 male ous, bsc.Additionally, the reported events do not contain an allegation against the labeling.Urinary incontinence (positional/recurrent) is included as a potential adverse event in the product labeling.Device technical analysis: returned product consisted of an ams 800 occlusive cuff.The cuff component was visually inspected, microscopically examined, and tested for leaks.A pinhole tear was identified in the cuff pillow consistent with wear at a corner of a fold in the cuff.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the conclusion code of cause traced to component failure has been chosen.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter removed as the patient was incontinent due to fluid loss from a cuff defect.During the revision surgery, they discovered a super full balloon and a cuff with openings.A new artificial urinary sphincter consisting of a cuff, pump, and balloon was implanted.The surgery went well.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11674913
Report Number2124215-2021-08773
Device Sequence Number3355890
Product Code EZY
UDI-Device Identifier00878953000794
UDI-Public00878953000794
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/23/2019
Device Model Number72400168
Device Catalogue Number72400168
Device Lot Number890560003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/02/2021
05/10/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/27/2021
06/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;